NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 2:11 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 2, 2:11 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
311 PM EDT Thu Jun 2 2022
.SYNOPSIS...
A cold front will cross our region late tonight into early
Friday, with high pressure building in its wake Friday and
Saturday. High pressure will move offshore into Sunday. Another
cold front will approach our region Tuesday into Wednesday.
&&
.NEAR TERM /THROUGH FRIDAY/...
Latest analysis as of 2 PM shows a stationary front extending
east from low pressure in northwestern PA, with a cold front
extending southwest across the Ohio Valley. Bermuda high
pressure is to the southeast and a Canadian high pressure lies
to the northwest. Aloft, a broad trough occupies the north-
central US, with a shortwave ridge over the northeastern US. A
shortwave embedded in the flow is crossing western PA and
eastern WV.
With the mixing out of the cooler marine layer, instability is
building presently with temps into the 80s for many and dew
points approaching 70. CAPE will rise above 1500 j/kg, with
shear increasing to around 40 knots as the shortwave approaches.
Thunderstorm initiation is occurring across areas to the north,
including northern NJ and the Poconos, as well as to the west in
south-central PA, western MD and easter WV. Think the main
severe risk is from those storms further west, so still a couple
hours before they get here, starting near the beginning of rush
hour and likely continuing through into the early evening. CAPE
and shear lead to a primary wind threat though some hail can't
be ruled out. SRH looks relatively low so odds of a tornado look
lower than yesterday. A flash flood threat also exists, but it
will depend on some good alignment/training of cells. Best odds
appear near the north end of the severe risk zone and is highest
in the urban corridor, so have issued a flash flood watch for
the Delaware Valley from Wilmington to Trenton.
After the main band of storms passes early this evening,
additional weak disturbances and lingering instability may cause
scattered showers and isolated thunderstorms to continue into
the overnight, but the primary severe and flood threat should
be over after early evening. The moist atmosphere and light
winds overnight may lead to low clouds and fog as well. Lows in
the 60s.
Cold front doesn't actually move thru until early morning
Friday, and some slightly more organized showers or even a
thunderstorm may develop with the front itself, though they
won't be severe. After that, skies should become sunny later
Friday with falling humidity and highs returning to the 80s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A beautiful weekend expected as Canadian high pressure begins
building into the region Friday night and slowly shifts east and
overhead of us heading through Sunday. As the cold front from the
end of the work week pushes further offshore, cooler and drier air
will advect into the region Saturday in a northwest flow regime.
With 850 mb temperatures falling near to below +10C, temperatures
will run near to a little below average, in the mid 70s to near 80
under full sunshine. Very low humidity also thanks to the dry
Canadian air mass. With clear skies, dry air, and light winds,
Saturday night will be quite chilly with lows mostly falling into
the upper 40s to mid 50s. A similar air mass in place on Sunday
which will be more or less a carbon copy of Saturday. As the high
center slowly shifts east, the winds, albeit very light, will turn
onshore. For most places this will make little difference with high
temperatures within a couple degrees of Saturday's. But coastal
areas will be a little cooler on Sunday. Overall, it will be about
as pleasant and quiet a stretch of weather as you can get time of
year.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Overview...
Remaining largely benign through the long term as well, but with
eventual chances for showers and storms as a cold front slowly
approaches. There are a couple of synoptic features to watch which
will dictate the weather for this period. The first is the strong
high pressure from over the weekend, which will be shifting out to
sea but should still ensure good weather for Monday. From there, we
will watch the approach of a frontal system from the west early to
mid next week as an area of low pressure passes through the Great
Lakes. Finally, we will keep an eye on a tropical system moving out
of the southern Gulf of Mexico and towards the Florida peninsula.
All indications are that whatever becomes of that system will stay
far to our south and east. However, it's evolution may have some
bearing on the timing of the cold front. Consequently, some
uncertainty remains in the frontal timing, with the trends today
being a little slower on its approach. When it arrives, some showers
and storms will be possible, but it does not look like a strong
system. Overall, the period looks to be fairly benign, with
temperatures trending a bit warmer but not far from average, and
with the severe weather risk appearing fairly low through next week.
Dailies...
Monday-Monday night... Monday is looking like another very nice day,
similar to over the weekend. Some modest warm advection and height
rises should add a couple degrees to the temperatures in most
places, and remaining cooler at the coast with onshore flow. While
there is uncertainty in the timing of the cold frontal passage next
week, it now appears safe to say that Monday will remain dry.
Tuesday-Thursday... The cold front to the west will continue
approaching the region and move through around the midweek period.
Timing differences remain in the guidance on when it will move
through, but Tuesday or Wednesday continue to appear most likely.
While mentionable PoPs were removed from Monday's forecast, slgt chc
to chc PoPs continue for a broadbrushed period over the remainder of
the week due to the timing uncertainty. This includes into Thursday
as well as the pattern turns more progressive and a second frontal
system may approach not long behind the first one. There is likely
to be a little bit of additional warming ahead of the front, then
little change in temperatures behind the front due to it being weak
and with little change in the height and temperature fields. Low 80s
will be common in general for highs, and upper 50s to mid 60s for
lows.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon... SHRA/TSRA with sub-VFR conditions expected at
times, starting isolated but becoming numerous. Light west
winds, except afternoon sea breezes at KACY/KMIV. Moderate
confidence.
Tonight...Sub-VFR conditions in lingering SHRA/TSRA that taper
off in the evening. Fog/low cigs possible thereafter. Winds
turning NW less than 10 kt late. Moderate confidence.
Friday...becoming VFR with dry conditions after a passing early
morning shower. Winds NW 5-10 kts.
Outlook...
Friday night... VFR. Light northwest winds, locally light and
variable or calm. High confidence.
Saturday-Saturday night... VFR. Northwest wind 5 to 10 kt,
decreasing overnight and becoming more northeast or light and
variable. High confidence.
Sunday-Sunday night... VFR. Light southeast winds, locally light and
variable. High confidence.
Monday-Monday night... VFR. Southeast wind 5 to 10 kt. High
confidence.
Tuesday... Mainly VFR but a chance for showers and tstms. Light
south to southeast winds. Moderate confidence.
&&
.MARINE...
Sub-SCA conditions through Friday. Showers and thunderstorms
will affect the waters once again this afternoon and evening.
Fog may redevelop on the waters later tonight.
Outlook...
Friday night-Monday... No marine headlines are anticipated with
light winds and seas. Some increase in the seas, to 4 to 5 ft, is
possible heading towards Tuesday.
Rip Currents...
Winds onshore at 5 to 10 MPH this afternoon. Breaking waves
should be around 1 foot with a short to medium period swell/wind
wave varying from south to northeast. There is a LOW risk for
the development of dangerous rip currents today.
Winds turn offshore at 5 to 10 MPH on Friday. There is a LOW
risk for the development of dangerous rip currents for Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 10 PM EDT this evening for PAZ070-071-104-
106.
NJ...Flood Watch until 10 PM EDT this evening for NJZ015-017>019.
DE...Flood Watch until 10 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...RCM
Near Term...RCM
Short Term...O'Brien
Long Term...O'Brien
Aviation...O'Brien/RCM
Marine...O'Brien/RCMSpecial weather statement, Jun 2, 2:56 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
356 PM EDT Thu Jun 2 2022
NJZ018-019-PAZ071-104-106-022030-
Northwestern Burlington NJ-Camden NJ-Lower Bucks PA-
Eastern Montgomery PA-Philadelphia PA-
356 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northwestern Camden,
northwestern Burlington, southeastern Montgomery, southeastern Bucks
and Philadelphia Counties through 430 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ambler, or 10 miles northwest of Philadelphia, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Philadelphia, Camden, Cherry Hill, Bensalem, Norristown, Willingboro,
Lansdale, West Norriton, East Norriton, Burlington, Bristol,
Riverside, Conshohocken, Palmyra, Hatboro, Ambler, Jenkintown,
Beverly, Rockledge and Tullytown.
This includes the following highways...
New Jersey Turnpike near exit 4.
Pennsylvania Turnpike between mile markers 329 and 359.
Northeast Extension between mile markers 21 and 26.
Interstate 95 in Pennsylvania between mile markers 23 and 40.
Interstate 76 in Pennsylvania between mile markers 332 and 340.
Interstate 295 in New Jersey between mile markers 34 and 38.
Interstate 476 in Pennsylvania between mile markers 16 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern New Jersey...and southeastern Pennsylvania.
&&
LAT...LON 4009 7537 4025 7529 4016 7480 3989 7498
TIME...MOT...LOC 1955Z 286DEG 28KT 4014 7524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEO